MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM W/2 UB -WHT &BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM W/2 UB -WHT &BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202595
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during knee lcl repair surgery, the anchor was noted to have fractured during insertion.The procedure was resumed, without any delay, using an equivalent sn back-up.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: corrected and additional information in b5 and h6: health effect - impact code.
 
Event or Problem Description
It was reported that during knee lcl repair surgery, the anchor was noted to have fractured during insertion.The fragment was removed with tweezers.The procedure was resumed, without any delay, using an equivalent sn back-up on the originally drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: part of the device, used in treatment, was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The sutures are still on the device and run through the cannula but have been cut at the distal tip of the device.The distal tip of the device is bent.The anchor was not returned.Bio debris is present.A material assessment could not be performed due to the part not being returned for evaluation.An evaluation of the customer provided images showed the device packed inside a plastic glove.No anchor is visible.The third image showed the label with the corresponding reported information.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
TWINFIX ULTRA PK 4.5MM W/2 UB -WHT &BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24498761
Report Number1219602-2026-00693
Device Sequence Number9960658
Product Code MBI
UDI-Device Identifier03596010647467
UDI-Public3596010647467
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202595
Device Lot Number2128998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/02/2026
05/04/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/13/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight69 KG